Alert archive / Florida / Wind Chill Advisories in 2015

Wind Chill Advisory 1, NWS Melbourne, FL

January 7, 20156 counties in Florida

NWS Melbourne, FL issued this wind chill advisory at Jan 7, 2015, 9:46 AM EST for 6 counties in Florida. It took effect at Jan 8, 2015, 1:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2015, 9:46 AM EST (14:46 UTC)
In effect from
Jan 8, 2015, 1:00 AM EST
Expired
Jan 8, 2015, 10:00 AM EST
In force
9 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 2.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2015-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2015-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2460 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

603 
WWUS42 KMLB 071446
WSWMLB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
946 AM EST WED JAN 7 2015

FLZ041-044>046-053-058-141-144-081500-
/O.NEW.KMLB.WC.Y.0001.150108T0600Z-150108T1500Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
COASTAL VOLUSIA-SOUTHERN LAKE-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...KISSIMMEE...ST CLOUD...OKEECHOBEE...DAYTONA BEACH...
CLERMONT
946 AM EST WED JAN 7 2015

...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EST THURSDAY. 

* WIND CHILL VALUES...NORTHERLY WINDS WILL INCREASE RAPIDLY AFTER
  SUNSET THIS EVENING BRINGING A COLD AIRMASS INTO EAST CENTRAL
  FLORIDA. THESE WINDS IN COMBINATION WITH TEMPERATURES IN THE MID
  TO UPPER 30S WILL PRODUCE WIND CHILL VALUES BELOW 35 DEGREES
  AFTER MIDNIGHT TONIGHT THROUGH MID THURSDAY MORNING. THE COLDEST
  WIND CHILLS ARE EXPECTED TO BE AROUND SUNRISE THURSDAY MORNING
  WITH READINGS IN THE MID 20S IN LAKE AND NORTHWEST VOLUSIA
  COUNTIES...AND IN THE UPPER 20S TO LOWER 30S ALONG THE
  INTERSTATE 4 CORRIDOR AND ORLANDO METRO SOUTH TO OKEECHOBEE
  COUNTY. 

* OTHER IMPACTS...TEMPERATURES IN THE LOWER TO MIDDLE 30S WILL
  OCCUR NEAR LAKE GEORGE AND OVER NORTHERN LAKE COUNTIES. NORMALLY
  SHELTERED LOCATIONS MAY BRIEFLY DROP BELOW FREEZING OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE
OUTDOORS...DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT
AND GLOVES.

&&

$$

MOSES
1 follow-up statement
063 
WWUS42 KMLB 081500
WSWMLB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1000 AM EST THU JAN 8 2015


FLZ041-044>046-053-058-141-144-081600-
/O.EXP.KMLB.WC.Y.0001.000000T0000Z-150108T1500Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
COASTAL VOLUSIA-SOUTHERN LAKE-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...KISSIMMEE...ST CLOUD...OKEECHOBEE...DAYTONA BEACH...
CLERMONT
1000 AM EST THU JAN 8 2015

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING...

IT WILL REMAIN COLD HOWEVER WITH INCREASING CLOUDS AND A NORTH WIND.

$$

KELLY

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 7, 9:30 AM EST, 16 minutes earlier.

Area forecast discussion, Jan 7, 9:30 AM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
930 AM EST WED JAN 7 2015

.DISCUSSION...

...WINDY AND COLD CONDITIONS OVERNIGHT AND INTO THURSDAY...

TODAY...FRONTAL BOUNDARY CURRENTLY PUSHING THROUGH THE CENTRAL
PENINSULA THIS MORNING MARKING THE LEADING EDGE OF THE COOLER AND
DRIER AIR MOVING INTO THE REGION.

COOL AIR ADVECTION WITH NORTHWEST FLOW BEHIND THE FRONT TODAY WILL
HOLD TEMPERATURES DOWN A FEW DEGREES OVER YESTERDAY DESPITE MOSTLY
SUNNY SKIES. HIGHS WILL RANGE FROM THE MID 60S VOLUSIA/LAKE
COUNTIES...UPPER 60S ACROSS THE ORLANDO METRO AND LOW-MID 70S
FARTHER SOUTH.

BREEZY WINDS NOT EXPECTED UNTIL LATE IN THE DAY/OVERNIGHT WHEN
PRESSURE GRADIENT TIGHTENS RAPIDLY AS LARGE ARCTIC HIGH MOVES FROM
THE CENTRAL PLAINS INTO THE DEEP SOUTH/EASTERN US.

TONIGHT...STRONG COLD AIR ADVECTION OCCURS IN ERNEST OVERNIGHT
AS NORTH -NORTHWEST WINDS INCREASE RAPIDLY BEHIND THE FRONT. VOLUSIA
AND BREVARD COUNTY COASTS MAY BE FLIRTING WITH WIND ADVISORY
CRITERIA BY LATE TONIGHT.

NOT TOO MUCH CHANGE IN THINKING FOR LOW TEMPERATURES AND FURTHER
REFINEMENT WILL HAVE TO WAIT FOR 12Z GUIDANCE. ACTUAL FREEZING
CONDITIONS STILL APPEAR UNLIKELY AND MAIN CONCERN WILL BE WIND
CHILLS INTO THURSDAY MORNING. A WIND CHILL ADVISORY WILL BE ISSUED
THIS MORNING FOR VOLUSIA COUNTY AND THE REMAINDER OF THE INTERIOR
THIS MORNING.

FROM PREVIOUS DISCUSSION...IN TERMS OF LOW TEMPS...GFS CONTINUES TO
BE THE COLDER OF ALL THE 00Z MOS GUIDANCE AND DOES BRING MIN TEMPS
DOWN TO NEAR FREEZING INTO NRN LAKE/INLAND VOLUSIA COUNTIES. HOWEVER
SINCE MOS GUIDANCE HAS A TENDENCY TO BE SLIGHTLY TOO COLD FOR THESE
ADVECTIVE EVENTS WILL TREND MORE TOWARD THE "WARMER" NAM/ECMWF
KEEPING TEMPS ABOVE FREEZING IN THIS AREA. THIS MAINTAINS A LOW TEMP
FORECAST FROM THE MID 30S ACROSS LAKE/INLAND VOLUSIA COUNTIES WITH
UPPER 30S/LOW 40S FARTHER SOUTH INLAND AND VOLUSIA COAST TO
MID/UPPER 40S BREVARD AND TREASURE COAST...EXCEPT LOW 50S ALONG
MARTIN COUNTY. GUSTY WINDS  ARE EXPECTED TO PRODUCE WIND CHILL
VALUES AS LOW AS THE 20S TO LOW 30S ACROSS NORTHERN AND INTERIOR
SECTIONS. A WIND CHILL ADVISORY WILL THEREFORE LIKELY BE NEEDED FOR
VOLUSIA COUNTY AND MUCH OF THE INTERIOR.

&&

.AVIATION...VFR THROUGH TONIGHT. INCREASING N-NW WINDS AFTER 23Z
BECOMING SUSTAINED 15-20KTS OVERNIGHT WITH GUSTS UP TO 35KTS
POSSIBLE ALONG VOLUSIA/BREVARD COAST THROUGH THURS MORN. STRONGER
WINDS OVER LOCAL ATLC. WIND VEER MORE N-NE LATE TONIGHT WHICH MAY
ADVECT MARINE STRATOCU INTO COASTAL AREAS BY THURS MORN.

&&

.MARINE...
FRONTAL BOUNDARY CURRENTLY MOVING THROUGH CENTRAL FLORIDA THIS
MORNING WITH BRIEF NW WIND SURGE BEHIND IT BRINGING WINDS UP TO
15-20KTS AT BUOY 41009 THIS MORNING. EXPECT A BIT OF A LULL IN
SPEEDS ONCE FRONT MOVES FURTHER SOUTH THROUGH INTO THIS AFTERNOON
WITH SPEEDS GENERALLY AROUND 15KTS. WINDS RAMP UP RAPIDLY FROM THE
NORTH-NORTHEAST LATE THIS EVENING AND OVERNIGHT AS STRONG ARCTIC
HIGH BEGINS INFLUENCING THE REGION WITH 25-30KTS NORTH OF SEBASTIAN
INLET AND 20-25KTS SOUTH OVERNIGHT INTO THURSDAY. FREQUENT GUSTS TO
GALE FORCE CAN BE EXPECTED NORTH OF SEBASTIAN INLET WITH OCCASIONAL
GUSTS TO GALE FORCE POSSIBLE OFFSHORE OF THE TREASURE COAST. SEAS
BUILDING UP TO 6-9FT NEARSHORE AND 11-13FT OFFSHORE BY DAYBREAK.

A GALE WARNING IS IN EFFECT FOR THIS EVENING NORTH OF SEBASTIAN
INLET WITH A SMALL CRAFT ADVISORY FARTHER SOUTH TONIGHT.
&&

.FIRE WEATHER...
DRIER AIR ACROSS THE REGION WILL LEAD TO MIN RH
VALUES IN THE UPPER 20S/LOW 30S ACROSS VOLUSIA COUNTY AND OVER THE
INTERIOR NORTH OF OKEECHOBEE COUNTY. N/NW WINDS ARE EXPECTED TO
REMAIN BELOW 15 MPH THROUGH THE AFTERNOON.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...WIND CHILL ADVISORY FROM 1 AM TO 10 AM EST THURSDAY FOR VOLUSIA-
     LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE.

AM...GALE WARNING FROM 7 PM THIS EVENING TO NOON EST THURSDAY FOR
     COASTAL WATERS FROM FLAGLER BEACH TO SEBASTIAN INLET OUT TO 60
     NM OFFSHORE.

     SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO NOON EST
     THURSDAY FOR COASTAL WATERS FROM SEBASTIAN INLET TO
     JUPITER INLET OUT TO 60 NM OFFSHORE.
&&

MOSES/KELLY
Hazardous weather outlook, Jan 7, 5:33 AM EST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
533 AM EST WED JAN 7 2015

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-072300-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
533 AM EST WED JAN 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.HIGH WIND IMPACT...
RAPIDLY INCREASING NORTHERLY WINDS WILL PRODUCE BREEZY TO WINDY
CONDITIONS INTO TONIGHT BEHIND A STRONG COLD FRONT. WINDS ARE
EXPECTED TO BE HIGHEST ALONG THE VOLUSIA AND NORTHERN BREVARD
COUNTY COASTLINE WITH SUSTAINED SPEEDS UP TO 20 TO 25 MPH PAST
MIDNIGHT. A LAKE WIND ADVISORY WILL LIKELY BE NEEDED FOR THIS
AREA TONIGHT.

.EXCESSIVE COLD IMPACT...
A STRONG FRONT WILL USHER IN A MUCH COLDER AIRMASS INTO THE AREA
TONIGHT. FREEZING TEMPERATURES ARE NOT FORECAST BUT NORTH WINDS 15
TO 20 MPH WILL COMBINE WITH COLD TEMPERATURES TO PRODUCE WIND
CHILL VALUES IN THE MID 20S NORTHWEST OF I-4 TO UPPER 20S TO LOW
30S FARTHER SOUTH ACROSS THE INTERIOR AND ALONG THE VOLUSIA COUNTY
COAST. A WIND CHILL ADVISORY WILL LIKELY BE NEEDED FOR VOLUSIA
COUNTY AND MUCH OF THE INTERIOR.

.RIP CURRENT IMPACT...
OCEAN CONDITIONS WILL PRODUCE A LOW TO MODERATE HAZARD OF RIP
CURRENTS AT ATLANTIC COAST BEACHES TODAY. RIP CURRENT HAZARDS WILL
BE PRESENT MOSTLY THIS AFTERNOON NEAR THE TIME OF LOW TIDE.

.WIND AND SEA IMPACT...
VERY HAZARDOUS BOATING CONDITIONS DEVELOP THIS EVENING AND
OVERNIGHT AS NORTH TO NORTHWEST WINDS ACROSS THE COASTAL WATERS
RAPIDLY INCREASE TO 25 TO 30 KNOTS BEHIND A STRONG COLD FRONT.
FREQUENT GUSTS TO GALE FORCE CAN BE EXPECTED NORTH OF SEBASTIAN
INLET WITH SEAS BUILDING TO 10 TO 12 FEET AND POSSIBLY HIGHER IN
THE GULF STREAM.

A GALE WARNING GOES INTO EFFECT THIS EVENING FOR THE COASTAL
WATERS OF VOLUSIA AND BREVARD COUNTIES WITH A SMALL CRAFT ADVISORY
ACROSS THE COASTAL WATERS OF THE TREASURE COAST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
VERY HAZARDOUS BOATING CONDITIONS WILL CONTINUE INTO THURSDAY
WITH ROUGH SURF AND MINOR BEACH EROSION OCCURRING AROUND HIGH
TIDE LATE THURSDAY MORNING. WINDS WILL QUICKLY DECREASE AS THEY
BECOME MORE ONSHORE INTO LATE WEEK BUT BOATING CONDITIONS WILL
REMAIN HAZARDOUS INTO AT LEAST EARLY FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

WEITLICH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 4:33 AM ESTGale WarningMLB31 hr
Jan 7, 4:33 AM ESTSmall Craft AdvisoryMLB42 hr
Jan 7, 3:18 PM ESTWind AdvisoryMLBVolusia25 hr

Nearby

Wind Chill Advisories in Florida, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.